Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 7, 2017, 9:07 PM EDT for Washington County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 9:07 PM EDT (01:07 UTC)
- Expired
- Jul 7, 2017, 9:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WWUS82 KFFC 080107
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
907 PM EDT FRI JUL 7 2017
GAZ073-074-080130-
Washington GA-Baldwin GA-
907 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND
EASTERN BALDWIN COUNTIES UNTIL 930 PM EDT...
At 907 PM EDT...a strong thunderstorm was near Deepstep, or 11 miles
east of Milledgeville...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandersville, Tennille, Deepstep, Warthen and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3284 8278 3291 8305 3295 8308 3297 8311
3299 8313 3308 8312 3305 8310 3306 8308
3306 8307 3308 8305 3308 8301 3309 8299
3312 8274
TIME...MOT...LOC 0107Z 272DEG 19KT 3302 8305
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:45 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 7, 7:45 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 745 PM EDT Fri Jul 7 2017 .PREV DISCUSSION... /Issued 338 PM EDT Fri Jul 7 2017/ SHORT TERM /Tonight through Saturday Night/... Current radar loop shows showers and isolated Thunderstorms across the CWA this afternoon. The main line of storms just north of ATL appears to be associated with the lingering front that is expected to move slowly south through the short term. For today and sat afternoon the models are showing decent cape values in the 2000 to 3000 J/kg with some shear noted as well. Expect some storms to become strong to severe mainly north today and central Sat as the frontal boundary sinks into south Ga by Sunday. The main threats with any storms through the short term will be gusty winds, frequent lightning, small hail and heavy rain. Models indicating storms will linger through the evening hours and taper off towards midnight each day. Temperatures will remain near normal through the period. 01 LONG TERM /Sunday through Friday/... Stagnant long-wave upper level pattern will exist for at least the first part of this period (Sunday/Monday) as a trough covers the eastern half of the CONUS while a strong ridge impacts the West. Models hinting at "relatively drier" air moving into north Georgia Sunday, diminishing the threat of showers/thunderstorms both Sunday and Monday - mainly north of I-85/I-20. South of this line, expect deeper moisture and plenty of instability (daytime heating) along a remnant boundary, to support scattered mainly afternoon/evening showers and storms. This time of year, any of these storms will be capable of producing very localized strong to damaging winds, frequent cloud to ground lightning, and heavy rainfall which could lead to isolated instances of flash flooding. By the middle of the week, upr trough will exit the east coast as ridge relaxes a bit and shifts east across the southern Plains. This will result in a very warm and humid pattern with scattered diurnally-driven (mainly afternoon and evening) showers and thunderstorms. At this time, there really isn't any definitive feature/reason to deviate from POPs in the 30-50% range. By the middle to end of next week, temps will be running slightly above normal as we approach mid July. DJN.83 && .AVIATION... 00Z Update... Showers and thunderstorms continue across a majority of the area this evening. This activity will gradually wane over the next several hours...but may plague many TAF sites for the next hour or two. Main concern thereafter will be the potential for fog and MVFR/IFR conditions late in the overnight hours and around sunrise. Right now...forecaster confidence is not quite high enough to put mention in the TAFs yet...but will reevaluate after the 00z model data comes in. For Saturday...expecting a mix of mid level clouds and the diurnal cu deck in the afternoon and evening hours. Scattered showers and thunderstorms are expected by early to mid afternoon. West winds will continue through the period //ATL Confidence...00Z Update... Low on fog and low ceiling potential. Medium to high on all other elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 70 89 / 40 30 20 10 Atlanta 72 88 71 88 / 40 30 30 20 Blairsville 65 83 62 83 / 20 30 10 5 Cartersville 71 88 68 87 / 30 30 20 10 Columbus 75 91 73 91 / 50 30 30 40 Gainesville 71 87 69 87 / 30 30 10 10 Macon 74 91 73 90 / 50 30 30 40 Rome 71 88 68 88 / 20 40 20 5 Peachtree City 71 89 70 88 / 40 30 30 20 Vidalia 75 94 74 91 / 40 30 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik LONG TERM....SNELSON AVIATION...Kovacik
Hazardous weather outlook, Jul 7, 2:05 PM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 205 PM EDT Fri Jul 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 205 PM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered showers and thunderstorms will affect north and central Georgia through early this evening. A few storms could become strong to severe, with the main hazards being heavy rainfall, strong to damaging wind gusts and frequent lightning. Expect storms to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rainfall as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 7, 8:21 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT FRI JUL 7 2017
GAZ072-073-084-080045-
Wilkinson GA-Baldwin GA-Jones GA-
821 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN BALDWIN AND JONES COUNTIES UNTIL 845 PM EDT...
At 820 PM EDT...a strong thunderstorm was centered 6 miles west of
Gray. Another strong storm was located 3 miles east-
southeast of Gray. Both storms were moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Gray, Gordon, Ivey, Postell, James, Bradley, Coopers,
Mountain Springs, Haddock, Pancras, Greenberry Crossroads, Clinton
and Browns Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3287 8331 3288 8339 3290 8341 3288 8344
3290 8368 3303 8369 3311 8331 3299 8324
TIME...MOT...LOC 0020Z 265DEG 12KT 3296 8362
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 7, 8:22 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
822 PM EDT FRI JUL 7 2017
GAZ033-080045-
North Fulton GA-
822 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NORTH FULTON COUNTY
UNTIL 845 PM EDT...
At 822 PM EDT...a strong thunderstorm was centered near Roswell, or
14 miles east of Marietta...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandy Springs, Roswell, Johns Creek, Alpharetta and Berkeley Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3406 8415 3405 8410 3403 8412 3403 8417
3399 8419 3399 8420 3400 8421 3400 8424
3399 8425 3399 8426 3398 8426 3397 8434
3408 8435 3409 8421
TIME...MOT...LOC 0022Z 265DEG 12KT 3403 8430
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 7, 8:24 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
824 PM EDT FRI JUL 7 2017
GAZ104-080100-
Sumter GA-
824 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 900
PM EDT...
At 823 PM EDT...a strong thunderstorm was centered 2 miles north of
Maddox, or 4 miles south of Americus...moving east-northeast at 15
mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Americus, Leslie, De Soto, Desoto, Sumter, Lamar, Maddox, New Era and
Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3193 8430 3206 8432 3214 8411 3191 8403
3191 8405
TIME...MOT...LOC 0023Z 262DEG 15KT 3201 8426
HAIL...0.88IN
WIND...50MPHLocal storm report, Jul 7, 8:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 1 NW JACKSON 33.31N 83.98W
07/07/2017 BUTTS GA 911 CALL CENTER
A LARGE TREE WAS BLOWN DOWN NW OF JACKSON AT PAUL
MATTOX RD BY BROOKWOOD AVE
&&
EVENT NUMBER FFC1701050
THIEMSpecial weather statement, Jul 7, 9:06 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
906 PM EDT FRI JUL 7 2017
GAZ034-035-047-080130-
Walton GA-Barrow GA-Gwinnett GA-
906 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
SOUTHWESTERN BARROW AND EASTERN GWINNETT COUNTIES UNTIL 930 PM EDT...
At 906 PM EDT...a strong thunderstorm was over Harbin, or 8 miles
southwest of Winder...moving east at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Winder, Auburn, Dacula, Bethlehem, Russell, Fort Yargo State Park,
Bold Springs, Windsor, Harbin, Nicholasville and Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3386 8390 3399 8386 3400 8365 3385 8368
TIME...MOT...LOC 0106Z 263DEG 22KT 3393 8384
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 7, 9:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
907 PM EDT FRI JUL 7 2017
GAZ073-074-080130-
Washington GA-Baldwin GA-
907 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND
EASTERN BALDWIN COUNTIES UNTIL 930 PM EDT...
At 907 PM EDT...a strong thunderstorm was near Deepstep, or 11 miles
east of Milledgeville...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandersville, Tennille, Deepstep, Warthen and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3284 8278 3291 8305 3295 8308 3297 8311
3299 8313 3308 8312 3305 8310 3306 8308
3306 8307 3308 8305 3308 8301 3309 8299
3312 8274
TIME...MOT...LOC 0107Z 272DEG 19KT 3302 8305
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:09 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Jul 7, 8:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Jul 7, 8:22 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| Jul 7, 8:24 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Jul 7, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 24 min |
| Jul 7, 9:06 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jul 7, 9:34 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Jul 8, 1:53 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jul 8, 2:36 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| Jul 8, 3:21 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Jul 8, 3:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jul 8, 3:47 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jul 8, 4:25 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Jul 8, 4:32 PM EDT | Special Weather Statement | FFC | Murray | 28 min |
| Jul 8, 4:57 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 28 min |
| Jul 8, 5:05 PM EDT | Special Weather Statement | FFC | Murray | 25 min |
| Jul 8, 5:09 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Jul 8, 5:24 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Jul 8, 5:30 PM EDT | Special Weather Statement | FFC | Dodge | 30 min |
| Jul 8, 5:33 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Jul 8, 5:44 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jul 8, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 28 min |
| Jul 8, 5:57 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Jul 8, 5:59 PM EDT | Special Weather Statement | FFC | Wheeler | 31 min |
| Jul 8, 6:07 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Jul 8, 6:16 PM EDT | Special Weather Statement | FFC | Wheeler | 29 min |
| Jul 8, 6:26 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jul 8, 6:38 PM EDT | Special Weather Statement | FFC | Montgomery | 37 min |
| Jul 8, 6:49 PM EDT | Special Weather Statement | FFC | Washington | 26 min |
| Jul 8, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Washington, Wilkinson | 34 min |
| Jul 8, 7:41 PM EDT | Special Weather Statement | FFC | Washington | 64 min |
| Jul 8, 7:45 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.